Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Charleston, WV

July 12, 20134 counties in West Virginia; Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 12, 2013, 5:41 PM EDT for 4 counties in West Virginia; Meigs County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2013, 5:41 PM EDT (21:41 UTC)
Expired
Jul 12, 2013, 6:30 PM EDT
In force
49 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Meigs County, OH, Jackson County, WV, Mason County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS51 KRLX 122141
SVRRLX
OHC105-WVC035-053-105-107-122230-
/O.NEW.KRLX.SV.W.0041.130712T2141Z-130712T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL MASON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF POMEROY...
  WEST CENTRAL WIRT COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN WOOD COUNTY IN WEST VIRGINIA...
  EASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RACINE...FORKED RUN STATE PARK...

* UNTIL 630 PM EDT

* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES EAST OF FORKED RUN STATE PARK...MOVING WEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUPPERS PLAINS...RAVENSWOOD...NEW HAVEN AND MASON.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
149 AND 169 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3923 8155 3903 8148 3886 8198 3912 8208
      3918 8178 3918 8176 3919 8173
TIME...MOT...LOC 2141Z 071DEG 16KT 3908 8164

$$

50
1 follow-up statement
838 
WWUS51 KRLX 122203
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT FRI JUL 12 2013

OHC105-WVC035-053-105-107-122213-
/O.CAN.KRLX.SV.W.0041.000000T0000Z-130712T2230Z/
MEIGS OH-MASON WV-JACKSON WV-WIRT WV-WOOD WV-
603 PM EDT FRI JUL 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MEIGS COUNTY IN
SOUTHEAST OHIO...AND SOUTHWESTERN WOOD...WEST CENTRAL WIRT...NORTHERN
JACKSON AND NORTH CENTRAL MASON COUNTIES IN WEST VIRGINIA IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS 
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND 
PEA SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3923 8155 3903 8148 3886 8198 3912 8208
      3918 8178 3918 8176 3919 8173
TIME...MOT...LOC 2203Z 071DEG 16KT 3905 8176

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:49 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 12, 3:49 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT FRI JUL 12 2013

.SYNOPSIS...
UPPER LOW BRINGS THUNDERSTORMS TO THE CWA TODAY AND TONIGHT...DRIFTS
WESTWARD OVER THE WEEKEND...PULLING DEEPER MOISTURE INTO THE AREA.
SOME MOISTURE REMAINS AS A HIGH AND WARM TEMPS SET UP FOR NEXT
WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPPER LOW OVER THE AREA TODAY AND TONIGHT...WITH A MOIST NE TO EAST
FLOW ACROSS THE CWA. CONVECTION FORMED OVER THE CENTRAL MOUNTAINS
THIS MORNING IN THE EASTERLY FLOW...AND HAS BEEN ONGOING FOR MUCH OF
THE DAY. POPS WILL GRADUALLY INCREASE IN COVERAGE AS THE DAY
PROGRESSES...AND AFTERNOON PEAK HEATING GETS INTO FULL SWING.
MAINTAINED HIGH CHANCE TO LIKELY POPS ACROSS THE NORTH...WITH CHANCE
TO SLIGHT CHANCE OF POPS ACROSS THE SOUTH AND WEST. AT THIS POINT
STILL NOT OVERLY CONCERNED ABOUT WATER ISSUES. 12Z RNK SOUNDING
INDICATED PW VALUES AT 1.08 INCHES...AND SO FAR PRECIPITATION FROM
ANY ACTIVITY HAS BEEN GENERALLY LIGHT.

BULK OF CONVECTIVE ACTIVITY WILL TAPER OFF ACROSS THE AREA TONIGHT
WITH THE LOSS OF HEATING...BUT WILL CONTINUE TO MAINTAIN A SLIGHT
CHANCE ACROSS THE MOUNTAINS...PARTICULARLY NORTHERN MOUNTAIN ZONES.
IN ADDITION...SCATTERED CU FIELD SHOULD MOSTLY CLEAR OUT ACROSS THE
WEST AND SOUTH...BUT THINKING CLOUD COVER WILL HANG ON ACROSS THE
HIGHER TERRAIN COUNTIES OVERNIGHT.

UPPER LOW WILL BEGIN TO PUSH OFF TO THE SOUTH AND EAST LATER TONIGHT
AND ON SATURDAY...AS UPPER LEVEL RIDGE NUDGES IN FROM THE EAST. THIS
WILL LEAD TO A TREND OF WARMER TEMPERATURES...AND SOMEWHAT DRIER
WEATHER...ALTHOUGH SHOWERS AND STORMS WILL CONTINUE PARTICULARLY
DURING THE PEAK HEATING HOURS. MADE NO MAJOR CHANGES TO THE PREVIOUS
TEMPERATURE FORECAST OTHER THAN MINOR TWEAKS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE UPPER LEVEL LOW WILL CONTINUE TO DRIFT SOUTH AND WEST DUE TO A
FAIRLY STRONG HIGH PRESSURE BUILDING ACROSS THE AREA FROM THE EAST.
STILL EXPECT DIURNAL SHOWERS AND THUNDERSTORM THROUGH THE PERIOD
WITH TEMPERATURE BEGINNING TO WARM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
SUMMER PATTERN CONTINUES WITH A 598/599 MB HIGH OVER THE AREA.  EVEN
THOUGH THE FORECAST AREA HAS BEEN WET IT WON/T TAKE LONG TO DRY OUT
BEING JULY.  EXPECT WARM TEMPERATURES FOR THE FORECAST
AREA...POSSIBLE THE WARMEST TEMPERATURES SO FAR THIS SUMMER.  RAISED
AFTERNOON HIGHS AND DEW POINTS.  THERE WILL STILL BE MOISTURE AROUND
THE AREA TRAPPED UNDER THE HIGH THUS DIURNAL POPS.  THE RIDGE BEGINS
TO FLATTEN OUT ON THURSDAY AND FRIDAY AS THE NEXT FRONTAL SYSTEM
APPROACHES THE OHIO VALLEY BY FRIDAY.  TIMING WITH THE FRONT IS
STILL IFFY AS IT IS SEVEN DAYS OUT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THRU 18Z SATURDAY... UPR LOW SLOWLY TREKKING SW INTO SE
KY BY THIS AFTN...WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING...PARTICULARLY ACROSS THE HIGHER TERRAIN COUNTIES...AND
ACROSS NORTHERN WV AND SOUTHEAST OHIO COUNTIES. EXPECT BRIEF MVFR
CONDITIONS IN VICINITY OF STORMS.

BULK OF CONVECTIVE ACTIVITY WILL DIE OFF AFTER 00Z...WITH A BRIEF
RETURN TO MAINLY VFR CONDITIONS MANY AREAS. HOWEVER...MVFR/IFR
STRATUS EXPECTED ONCE AGAIN ACROSS THE HIGHER TERRAIN
COUNTIES...WITH PATCHY MVFR/IFR FOG POSSIBLE ACROSS MUCH OF
LOWLANDS...PARTICULARLY IN AREAS THAT RECEIVE RAIN ON FRIDAY. ANY
FOG THAT IS ABLE TO DEVELOP AFTER 03Z WILL IMPROVE TO VFR AFTER
13Z. IFR/MVFR STRATUS ACROSS HIGHER TERRAIN COUNTIES WILL
GRADUALLY LIFT TO VFR AFTER 15-16Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
     SATURDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION THIS AFTERNOON AND
EVENING COULD BE DIFFERENT THAN FORECAST. TIMING AND EXTENT OF
STRATUS ACROSS HIGHER TERRAIN COUNTIES TONIGHT...AS WELL AS FOG
CONDITIONS COULD VARY FROM CURRENT FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  M    M    M    H    H    H    H    H    M    M    M    M
EKN CONSISTENCY  H    H    L    L    L    L    L    L    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR IN FOG POSSIBLE SATURDAY NIGHT. BRIEF IFR IN THUNDERSTORMS OVER THE
WEEKEND.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...FB/SL
NEAR TERM...SL
SHORT TERM...RPY
LONG TERM...FB
AVIATION...SL
Hazardous weather outlook, Jul 12, 1:57 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT FRI JUL 12 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-131800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
157 PM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 3:36 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EDT FRI JUL 12 2013

WVZ011-020-029>031-039-122015-
DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-TYLER WV-UPSHUR WV-
336 PM EDT FRI JUL 12 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT DODDRIDGE...
HARRISON...NORTHEASTERN GILMER...NORTHERN LEWIS...NORTHERN UPSHUR AND
TYLER COUNTIES...

AT 326 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM NEAR MANNINGTON TO JUST NORTH OF
BUCKHANNON...MOVING WEST AT 25 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR WOLF SUMMIT AROUND 345 PM...CENTER
POINT AROUND 400 PM AND NEW MILTON AROUND 415 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
89 AND 119.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3944 8055 3947 8049 3945 8036 3916 8023
      3912 8023 3899 8015 3892 8074 3912 8082
      3928 8091 3930 8089 3936 8089 3939 8092
      3937 8095 3942 8097 3948 8066

50
Special weather statement, Jul 12, 3:51 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT FRI JUL 12 2013

WVZ016-027-037-122045-
CLAY WV-NICHOLAS WV-ROANE WV-
351 PM EDT FRI JUL 12 2013

...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT CLAY...
NORTHWESTERN NICHOLAS AND SOUTHEASTERN ROANE COUNTIES...

AT 348 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 9
MILES EAST OF CLAY...MOVING NORTHWEST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH
THIS THUNDERSTORM.

THIS THUNDERSTORM WILL BE NEAR HARRISON AROUND 400 PM...BICKMORE
AROUND 415 PM...CLAY AROUND 430 PM AND WALLBACK AROUND 445 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
27 AND 41.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3832 8088 3831 8124 3843 8127 3849 8127
      3853 8119 3853 8126 3867 8124 3862 8108
      3858 8093 3851 8088 3854 8081 3852 8073

50
Special weather statement, Jul 12, 4:23 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
423 PM EDT FRI JUL 12 2013

OHZ076-WVZ010-011-019-020-029-030-122100-
DODDRIDGE WV-GILMER WV-LEWIS WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
WASHINGTON OH-
423 PM EDT FRI JUL 12 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT DODDRIDGE...
EASTERN RITCHIE...NORTHEASTERN WASHINGTON...NORTHERN GILMER...
NORTHWESTERN LEWIS...PLEASANTS AND TYLER COUNTIES...

AT 418 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM JUST EAST OF MIDDLEBOURNE TO 10 MILES WEST OF
WESTON...MOVING WEST AT 20 MPH.

BRIEF VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. IN ADDITION...WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL
ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR BALDWIN AROUND 430 PM...MOUNTAIN
AROUND 445 PM AND WICK AROUND 500 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3959 8083 3948 8071 3947 8063 3917 8059
      3895 8054 3899 8104 3901 8104 3902 8109
      3958 8121 3958 8104 3955 8103 3960 8097

50
Special weather statement, Jul 12, 4:50 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT FRI JUL 12 2013

OHZ076-WVZ009-010-122130-
PLEASANTS WV-WASHINGTON OH-WOOD WV-
450 PM EDT FRI JUL 12 2013

...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT CENTRAL
WASHINGTON...NORTHERN WOOD AND PLEASANTS COUNTIES...

AT 441 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 8
MILES SOUTHWEST OF ST. MARYS...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO AROUND 30 MPH AND SMALL HAIL ARE ALSO
POSSIBLE WITH THIS THUNDERSTORM.

THIS THUNDERSTORM WILL BE NEAR WAVERLY AROUND 500 PM AND BOAZ AROUND
530 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 3 IN OHIO...AND BETWEEN MILE MARKERS 175 AND 186 IN
WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3941 8122 3927 8124 3927 8125 3924 8128
      3925 8166 3948 8163

50
Special weather statement, Jul 12, 5:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 PM EDT FRI JUL 12 2013

WVZ016>019-029-122215-
CALHOUN WV-GILMER WV-RITCHIE WV-ROANE WV-WIRT WV-
526 PM EDT FRI JUL 12 2013

...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT NORTH CENTRAL
ROANE...NORTHERN CALHOUN...SOUTH CENTRAL RITCHIE...SOUTHEASTERN WIRT
AND WEST CENTRAL GILMER COUNTIES...

AT 516 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
JUST NORTH OF GRANTSVILLE...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. IN ADDITION...WIND GUSTS OF AROUND 40 MPH AND PEA-SIZED
HAIL ARE POSSIBLE WITH THIS THUNDERSTORM.

THIS THUNDERSTORM WILL BE NEAR BROHARD AROUND 530 PM...MUNDAY AROUND
545 PM...ANNAMORIAH AROUND 600 PM AND CRESTON AROUND 615 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3881 8139 3904 8145 3909 8095 3889 8088

50
Local storm report, Jul 12, 5:30 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             VIENNA                  39.32N  81.54W
07/12/2013  E0.25 INCH       WOOD               WV   PUBLIC

&&

EVENT NUMBER RLX1300758

JM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:58 PM EDTSpecial Weather StatementRLXNicholas62 min
Jul 12, 3:36 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Lewis39 min
Jul 12, 3:51 PM EDTSpecial Weather StatementRLXClay54 min
Jul 12, 4:23 PM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Ritchie, Tyler37 min
Jul 12, 5:26 PM EDTSpecial Weather StatementRLXWirt49 min
Jul 12, 6:18 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane27 min
Jul 12, 6:21 PM EDTSpecial Weather StatementRLXWyoming39 min
Jul 12, 6:39 PM EDTFlash Flood WarningRLXBoone, Jackson, Kanawha, Putnam, Roane3 hr
Jul 12, 6:51 PM EDTSevere Thunderstorm WarningRLXKanawha, Putnam24 min
Jul 12, 6:57 PM EDTSpecial Weather StatementRLXPutnam33 min
Jul 12, 7:15 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam45 min
Jul 12, 7:47 PM EDTSpecial Weather StatementRLXCabell28 min
Jul 12, 7:57 PM EDTFlash Flood WarningRLXCabell, Lincoln, Putnam93 min
Jul 12, 4:50 PM EDTSpecial Weather StatementRLXWashington40 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.